Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Korean J Gastroenterol. 1999 Mar;33(3):338-347. Korean. Original Article.
Lee CR , Lee JK , Cho YS , Yoo HM , Kim WH , Lee KW .
Abstract

BACKGROUND/AIMS: Clostridium difficile-associated disease (CDAD) is a common cause of anti biotics-associated diarrhea. The purpose of this study is to understand the clinical, microbiological endoscopic and pathological features of CDAD. METHODS: The analysis was performed for 31 patients who were diagnosed as CDAD by positive stool culture from Jan, 1988 to Dec, 1997 and subsequently underwent flexible sigmoidoscopy or colonoscopy. RESULTS: Generally, CDAD occurred in elderly patients who were admitted and treated with antimicrobial agents for a long time. Majo symptoms were watery diarrhea, fever, hematochezia, abdominal pain, and vomiting. On endoscopy pseudo membranous colitis (PMC) and nonspecific colitis were observed in 58.1% and in 22.6% o the patients, respectively. Noraml findings was observed in 19.4% of them. Pathologic finding sho wed PMC in 19.4% of the patients, nonspecific colitis in 48.4%, normal finding in 22.6%. Most o CDAD were cured when the use of the presumptive causative antimicrobials was quitted and van comycin, metronidazole, or cholestyramine was used. Eight recurred cases were also cured by using vancomycin or metronidazole. CONCLUSIONS: CDAD is a common cause of antibiotics-associated diar rhea and shows a spectrum of endoscopic and pathologic findings from normal to PMC. CDAD i treated well by oral vancomycin or metronidazole, even in the recurred cases.

Copyright © 2019. Korean Association of Medical Journal Editors.